Herxing Again On Bromelain

Discussion in 'Fibromyalgia Main Forum' started by Mikie, Sep 16, 2003.

  1. Mikie

    Mikie Moderator

    Well, kids, I'm Herxing again from starting the Bromelain. The Bromelain Herxes are quite strong, so it must be causing a pretty big killoff of pathogens in my system. I do hope it does not cause the toxic shock symdrome type of effect as can be caused by the Heparin. Yikes!

    I have been off both the Doxycycline and the Famvir, so it has to be the Bromelain and my own immune system on a killing spree.

    I'm drinking water like crazy and resting today. I look forward to the day when I no longer am a pathogen hotel.

    Love, Mikie
  2. Jasmine

    Jasmine New Member

    Wow, I had no idea that a person could herx from bromelain! Well, I learn something new every day here. Hope you feel better real soon!

    Love, Jasmine
  3. Mikie

    Mikie Moderator

    I am still using the 2,400 GDU stuff but just once a day.

    One thing I have noticed is that my bod is retaining a little fluid and my ankles are slightly swollen. I know that this has happened to others when they are Herxing on ABX, but it is a first for me.

    Hope your Herx isn't too bad. Take care of yourself.

    Love, Mikie
  4. keeponsmiling

    keeponsmiling New Member

    I'm now up to the suggested 4000 GDU's. But it took a while to build up a tolerance for the full amount. Herxing symptoms have decreased quite a bit this week. Not nearly as tired and "wiped out".

    I have found that switching my dose to the PM has helped. And drinking lots of water is a must. I feel like a walking water cooler! LOL

    Hope you feel better soon. :)

    Cheryll
  5. Mikie

    Mikie Moderator

    Problem for me is that I am a grazer, so my stomach is not usually empty at bedtime. Also, I take other meds just before bed and usually have to down them with a little bit of food to ensure they don't dissolve half way down.

    It's easier for me to take it first thing in the morning and wait an hour to eat. Today, I feel kind of light headed and need to run to the store. I've been exhausted all week. I know in time that this will settle down.

    Love, Mikie
  6. Adl123

    Adl123 New Member

    Dear Mikie. I'm sory you are having a bad time. I will keep you in my thoughts. What is "herxing"? Does it mean a bad reaction? Several people have used the term, but I'm not sure what it means.
    thanks. Terry
  7. Mikie

    Mikie Moderator

    Herxing is an effect from a major killoff of pathogens in the body. It can make one feel just lousy until the dead pathogens are excreted.

    Thanks for the warm thoughts.

    Love, Mikie
  8. jofla

    jofla New Member

    Hope that you feel better soon. would you suggest bromelain for everyone or just those who have hypercoagulation?

    Take care

    Jo
  9. keeponsmiling

    keeponsmiling New Member

    ...thought I'd butt in here, Jo. ;)

    According to research I've read, approximately 80-90% of FM/CFIS patients have hypercoagulation. Clearing out the fibrin can help with multiple symptoms, especially if you have pathogens growing in the fibrin.

    I would say it's worth a try. Just remember to take on an empty stomach and go by the GDU's, not milligrams. It's recommended you take 4000 GDU's every day for up to 3 months for fibrin clearing. Expect herxing if you have excess fibrin.

    Cheryll
  10. Mikie

    Mikie Moderator

    I've been feeling lousier and lousier on the Bromelain. Last night, for the first time in almost a year, I had to take Morphine for pain. I usually have to take nothing. I had similar results with the Tagamet, which is another alternative to Heparin.

    I guess I'll just hope that when the pathogens are killed off in sufficient numbers that the hypercoagulation will clear up on its own.

    Love, Mikie
  11. sujay

    sujay New Member

    Make sure you're going after the right pathogen (although I've been impresed that you and your doc seem to know what you're doing.) I'd definitely back off on the bromelain, as you may be uncovering the pathogen too quickly. You might try using it just 3 times a week, or whatever you tolerate. Remember that some of your symptoms could be due to increased interaction between your pathogen and your immune system. It's hard to tell just by symptoms whether or not you're headed in the right direction. Have you had a chance to get the ISSC and HTRP Panels done yet? Those results would allow us to be much more specific in our recommendations. I'd be happy to talk to your doc if that's desired. You know how to get in touch with me, so feel free to do so.

    Love,
    Sujay
  12. sujay

    sujay New Member

    Where'd you see the research on hypercoagulation in CFS patients? Those numbers certainly fit with my experience, but I've seen little published data. Please include my name in your reply so I don't miss it.

    Thanks very much,
    Sujay
  13. Mikie

    Mikie Moderator

    I've not had the tests done. I may speak to my doc about it down the road when I see him. I appreciate your offer and will keep it in mind.

    I think we have been on the right track with the pathogens due to the Herxing and then feeling better afterward. I've been improving ever since I started on the ABX. The Famvir was just a fluke, but it has helped me too.

    Right now, I'm just trying to get back to feeling decent. I may back off on the bromelain and use less of it less frequently.

    Thanks again for all your help and all the help you give our members.

    Love, Mikie
  14. Adl123

    Adl123 New Member

    Thank you for explaining "herxing". Is there a special term for the increase in symptoms that happens when they are triggered either by being over-extended or by a traumatic incident? Thanks, Terry
  15. Mikie

    Mikie Moderator

    With Herpes-family viruses, it's called reactivation. I don't know whether there is a term for other types of pathogens or not. I think reactivation is a good overall term to describe how the pathogens can get a real chokehold on us when we are run down.

    I spent yesterday throwing up and having cramps and diarrhea from hell. Today, I am wiped out (pun inteneded). I am resting all day in hope that this horrible reaction will pass (again, pun intended :)

    Love, Mikie
  16. Adl123

    Adl123 New Member

    Thanks. I am sorry you are feeling so lousy. I find that red rasberry leaf tea helps with diarhea. I hope you are feeling better soon. Gratefully, Terry
  17. Mikie

    Mikie Moderator

    I ate almost nothing yesterday and spent the day in bed. I was starving this morning and so far, have been able to keep my breakfast down. Still having diarrhea, though.

    I feel so much better today, so I am hoping the worst of it is over with.

    I really appreciate all the sweet support here while I have been under the weather. Thanks again.

    Love, Mikie